Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 293, NWS Miami, FL

July 24, 2021

NWS Miami, FL issued this special marine warning at Jul 24, 2021, 4:28 AM EDT. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2021, 4:28 AM EDT (08:28 UTC)
Expired
Jul 24, 2021, 5:00 AM EDT
In force
32 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The nearest sounding before it

Key West, FL (KEYW), launched 00:00Z, 8.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Key West, FL at 00:00Z on 2021-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2651 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Key West, FL at 00:00Z on 2021-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2651 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
855 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

209 
WHUS52 KMFL 240828
SMWMFL
AMZ651-671-240900-
/O.NEW.KMFL.MA.W.0293.210724T0828Z-210724T0900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Miami FL
428 AM EDT Sat Jul 24 2021

The National Weather Service in Miami has issued a

* Special Marine Warning for...
  Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM...
  Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
  excluding the territorial waters of Bahamas...

* Until 500 AM EDT.

* At 427 AM EDT, a severe thunderstorm capable of producing
  waterspouts was located 15 nm northeast of Triumph Reef. The severe
  thunderstorm was nearly stationary.

  HAZARD...Waterspouts.

  SOURCE...Radar.

  IMPACT...Waterspouts can easily overturn boats and create locally 
           hazardous seas.

* The severe thunderstorm will remain over mainly open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to safe harbor until hazardous weather passes.

Thunderstorms can produce sudden waterspouts. Waterspouts can easily
overturn boats and create locally hazardous seas. Seek safe harbor
immediately.

Report severe weather to the Coast Guard or the National Weather
Service. You can also share your report with NWS Miami on Facebook
and Twitter.

&&

LAT...LON 2558 7994 2567 7990 2564 7974 2549 7980
TIME...MOT...LOC 0827Z 297DEG 4KT 2560 7988 

WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...<34KTS

$$

HALLMAN
2 follow-up statements
195 
FZUS72 KMFL 240844
MWSMFL

Marine Weather Statement
National Weather Service Miami FL
444 AM EDT Sat Jul 24 2021

AMZ651-671-240900-
/O.CON.KMFL.MA.W.0293.000000T0000Z-210724T0900Z/
444 AM EDT Sat Jul 24 2021

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 500 AM EDT...

For the following areas...
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM...
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas...

At 444 AM EDT, a severe thunderstorm capable of producing waterspouts
was located 15 nm northeast of Triumph Reef. The severe thunderstorm
was nearly stationary.

HAZARD...Waterspouts.

SOURCE...Radar indicated.

IMPACT...Waterspouts can easily overturn boats and create locally 
         hazardous seas.

The severe thunderstorm will remain over mainly open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to safe harbor until hazardous weather passes.

Thunderstorms can produce sudden waterspouts. Waterspouts can easily
overturn boats and create locally hazardous seas. Seek safe harbor
immediately.

Report severe weather to the Coast Guard or the National Weather
Service. You can also share your report with NWS Miami on Facebook
and Twitter.

&&

LAT...LON 2558 7989 2565 7987 2564 7974 2551 7979
TIME...MOT...LOC 0844Z 297DEG 4KT 2559 7986 

WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...<34KTS

$$

HALLMAN
128 
FZUS72 KMFL 240853
MWSMFL

Marine Weather Statement
National Weather Service Miami FL
453 AM EDT Sat Jul 24 2021

AMZ651-671-240903-
/O.EXP.KMFL.MA.W.0293.000000T0000Z-210724T0900Z/
453 AM EDT Sat Jul 24 2021

...THE SPECIAL MARINE WARNING WILL EXPIRE AT 500 AM EDT...

The affected areas were... 
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM...
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas...

The thunderstorm has weakened and no longer poses a significant
threat to boaters.

LAT...LON 2558 7989 2565 7987 2564 7974 2551 7979
TIME...MOT...LOC 0853Z 297DEG 4KT 2559 7985 

$$

HALLMAN

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Jul 24, 2:55 AM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jul 24, 2:55 AM EDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Miami FL
255 AM EDT Sat Jul 24 2021

...FLOOD WATCH IN EFFECT MAINLY FOR ALL METRO AREAS...
...SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED TODAY...

.DISCUSSION...

Short term (Today - Sunday):

Models and sfc analyses data show a sfc low drifting southward,
nearly parallel with the NE coast of Florida, and dragging a frontal
boundary with it across the peninsula. This system should continue
to drift S/SSW, being pushed by a long trough over the eastern
seaboard, with the southern half of the state remaining in the warm
sector. The low/front system is displacing both edges of the high
pressure systems at either side of the Florida peninsula, and
supporting the development of a line of convection over SoFlo today.

Model consensus show a surge in moisture across the area as the low
meanders closer to the state with model PWATs nearing record values
around 2.5 inches by this afternoon. Widespread 70-80 POPs will
translate in a rainy, cloudy day, with scattered to numerous
thunderstorms. Also, pressure gradients will remain fairly relaxed
during the next couple of days, keeping generally light and
sometimes variable flow in place. Therefore, individual cell motion
will again be slow and erratic at times, allowing for potential
repeating bouts of heavy rain over the same locations. Thus,
flooding hazards are expected at some point during the weekend, with
best chances of localized significant flooding from this afternoon
through probably Sunday evening. Latest model sounding and X-sec
analyses also suggest that the air mass will also grow more
unstable, with potential for strong or even a couple of severe
storms. Outflow boundary interactions may exacerbate convective
activity.

Sunday's outcome will depend on the final solution for the low's
evolution, including the possibility of some tropical development
per latest NHC outlook.

Due to the scenario described above, a Flood Watch has been issued
for all of SoFlo starting today and continuing through at least
Sunday night. Locations at greater risk include those known for
having poor drainage, overpasses and most of the east/west coast
metro areas right next to the coastline.

All interests in SoFlo should closely monitor the progress of the
aforementioned low as it is a situation that will continue to evolve
and change rather rapidly through the weekend.

Despite the widespread shower activity and cloud cover, temperatures
should remain on the warm side with afternoon highs in the upper 80s
to low 90s.

Long term (Sun night to Friday):

Abundant moisture will be in place to start the work week,
regardless of the final outcome of the aforementioned low. Even if
tropical development doesn't happens, which at the time of this
issuance it had a 50 percent chance of becoming a depression per
NHC's outlook, just the presence of the low and its large field of
associated moisture will be enough to keep potential for heavy rain
through at least Tuesday. And again, model soundings and X-sec model
analyses still support having enough instability for a few strong
to severe storms to develop.

For the later part of the week, once the low moves away from the
area, the western periphery of the Atlantic ridge is expected to
return, bringing back a SE flow across SoFlo. Unfortunately, there
will still be enough lingering deep moisture for advection for
the wet/rainy pattern to continue.

&&

.MARINE...

An area of low pressure located in the Atlantic off of the northern
Florida coast will keep  abundant moisture in place, and relatively
weak winds over the area through the weeekend. There is the
possibility that a northerly swell could move towards the South
Florida Atlantic waters early next week. Scattered to numerous
showers and thunderstorms will occur across the local waters through
early next week. Winds and waves could be locally higher in and
around any shower or thunderstorm.

&&

.HYDROLOGY...

With plenty of moisture advection occurring over the region,
precipitable water values are forecast to rise between 2.2 and 2.4
inches through the rest of the weekend. This is near record values
for this time of year. This will allow for heavy rainfall associated
with numerous showers and thunderstorms across the region. At this
time, a general 1 to 3 inches of rain are forecast across the Gulf
coast, with 3 to 5 inches along the east coast. Locally higher
amounts are possible where multiple rounds of showers and
thunderstorms develop. The grounds across South Florida remain
pretty saturated from the rainfall earlier in the week. This could
enhance the flooding potential across the region through the
upcoming weekend especially in the low lying and poor drainage
areas. This will continue to be monitored as the weekend progresses.

&&

.AVIATION(06Z TAFS)...
VFR conditions generally prevail through the TAF period with
additional showers and thunderstorms bringing MVFR to brief IFR
ceilings at times Saturday afternoon into the evening. Heavy
rainfall, gusty winds, and frequent to occasional lightning are
expected near any convection late Saturday morning into Saturday
evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            90  77  89  77 /  90  60  80  50
West Kendall     91  75  89  77 /  90  60  80  50
Opa-Locka        91  75  89  77 /  90  50  80  50
Homestead        90  75  89  77 /  80  60  70  50
Fort Lauderdale  90  77  89  78 /  90  50  80  50
N Ft Lauderdale  90  77  88  78 /  90  50  80  50
Pembroke Pines   89  75  88  76 /  90  50  80  50
West Palm Beach  90  76  89  77 /  90  50  80  40
Boca Raton       90  77  89  78 /  90  50  80  50
Naples           89  77  90  76 /  80  40  70  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Monday evening for FLZ068>070-072-074-168-
     172-173.

AM...None.
GM...None.
&&

Today through Sunday/Marine...AR
Sunday Night through Friday...AR
Aviation...RH

Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 23, 10:18 AM EDT, 18 hours 10 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1018 AM EDT Fri Jul 23 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
240230-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1018 AM EDT Fri Jul 23 2021

...Scattered to Numerous Showers and Thunderstorms Today...
...Localized Flooding Possible Through the Weekend...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered to numerous thunderstorms will develop,
starting over the coastal metro areas and then moving over the
interior areas as sea breezes push inland. The primary impacts will
be lightning strikes, gusty winds, and locally heavy rainfall.

Flooding: Localized flooding is possible today due to slow moving
heavy downpours from thunderstorms over the low lying and poor
drainage areas.

Wind: A few storms could be strong enough to produce wind gusts up to
50 mph this afternoon and evening.

Waterspouts: There is a slight chance of waterspouts over the local
South Florida waters.

Temperatures: Heat index values could reach 105 degrees or higher
over portions of the interior this afternoon.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Scattered to numerous showers and thunderstorms are possible each
day, with increasing potential for flooding across the metro areas of
South Florida over the weekend. The greatest coverage of showers and
thunderstorms will be over the interior and east coast metro areas
through the weekend. Frequent lightning, heavy downpours, and gusty
winds will be possible with the strongest thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:02 PM EDTSpecial Weather StatementMFLHendry43 min
Jul 23, 8:19 PM EDTSpecial Marine WarningMFL56 min
Jul 24, 2:56 AM EDTFlood WatchMFLBroward, Collier, Miami-Dade, Palm Beach65 hr
Jul 24, 12:27 PM EDTSpecial Weather StatementMFLMiami-Dade48 min
Jul 24, 1:01 PM EDTSpecial Weather StatementMFLCollier44 min
Jul 24, 1:02 PM EDTSpecial Marine WarningMFL58 min
Jul 24, 1:55 PM EDTSpecial Marine WarningMFL35 min
Jul 24, 2:23 PM EDTAreal Flood AdvisoryMFLCollier3 hr
Jul 24, 2:26 PM EDTSpecial Weather StatementMFLBroward34 min
Jul 24, 2:29 PM EDTSpecial Weather StatementMFLHendry46 min
Jul 24, 2:43 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach33 min
Jul 24, 2:57 PM EDTSpecial Marine WarningMFL48 min
Jul 24, 3:05 PM EDTAreal Flood AdvisoryMFLBroward, Palm Beach115 min
Jul 24, 3:15 PM EDTSpecial Weather StatementMFLBroward30 min
Jul 24, 3:29 PM EDTSpecial Weather StatementMFLHendry46 min
Jul 24, 3:31 PM EDTSpecial Weather StatementMFLPalm Beach44 min
Jul 24, 3:51 PM EDTSpecial Weather StatementMFLBroward39 min
Jul 24, 4:30 PM EDTSpecial Weather StatementMFLPalm Beach45 min
Jul 24, 4:57 PM EDTSpecial Marine WarningMFL33 min
Jul 24, 5:18 PM EDTSpecial Weather StatementMFLPalm Beach42 min
Jul 24, 5:25 PM EDTSpecial Marine WarningMFL35 min
Jul 24, 5:33 PM EDTSpecial Weather StatementMFLGlades27 min
Jul 24, 6:02 PM EDTSpecial Weather StatementMFLPalm Beach28 min
Jul 24, 6:25 PM EDTSpecial Weather StatementMFLGlades35 min
Jul 24, 7:29 PM EDTSpecial Marine WarningMFL46 min

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.